MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Material Opacification (1426); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 06/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned in liquid, in a specimen cup.Visual inspection found no visible damage to lens.(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -8.0 diopter, implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019."due to floppy iris and high pressure resulting in angle closure", the lens was removed on (b)(6) 2019.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device code: 1426, should be removed from supplemental #2 as it is not applicable.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device code: 1426 should have been added in supplemental medwatch report.Work order search: "no similar complaints" should be corrected to "three similar complaints." result code: 213 should be corrected to 114.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information :the reporter indicated that excessive vault (initially 1.5, then changed to 5) was observed.Pupil block with elevated iop (55 mmhg) and angle closure with elevated iop (55 mmhg) were observed on (b)(6) 2019, lens opacity (asc) observed on (b)(6) 2019.Reportedly enlargement of pi and addition of new pi were surgically performed.Cause of the event is reported as unknown and "topomax related shift? surgically enlarged pi failed to resolve edematuous cb worsened by topomax?" per reporter on (b)(6) 2019, "there is cataract formation and patient is scheduled for ce with iol implantation." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8772247
Report Number2023826-2019-01176
Device Sequence Number1707908
Product Code MTA
UDI-Device Identifier00841542103251
UDI-Public00841542103251
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/10/2019
09/10/2019
09/16/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/23/2019
09/11/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#1438423; FOAMTIPPLUNGER MODEL#FTP, LOT#1378920; INJECTOR MODEL#UNK, LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR